MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Codes Nonstandard Device (1420); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.Batch: 4247148.Batch creation date: 09/03/2024.Batch expiration date: 11/30/2029.Full udi: (b)(4).Batch: 4212625.Batch creation date: 07/30/2024.Batch expiration date: 09/30/2029.Full udi: (b)(4).
 
Event or Problem Description
Material # 305196, batch # 4247148, 4212625, 3347887.Verbatim: patient harm: no.Event description: what the customers best guess is excess glue found under cap of 18g precision glide needle it was identified prior to use.I do have samples pulled that i can mail back.
 
Additional Manufacturer Narrative
(b)(4) follow up: it was reported there was excess glue found under the cap.To aid in the investigation, two photos were received for evaluation by our quality team.One photo shows three packaging blister top webs.The other photo shows two needle assemblies with no packaging blisters and the plastic shield removed; both needle assemblies have an epoxy drip over on the needle hub.No other defects or imperfections were observed.This condition occurs during the assembly process if there is a jam at the cannulator.A device history record review was completed for provided material number 305196, lots 4247148, 4212625 and 3347887.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator was performed.The settings were correct, and the flow of product was good.Based on the investigation with the photo sample analysis the symptom reported by the customer is confirmed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.An excess of glue was reported under the cap.To support the investigation, twelve samples and two photographs were submitted for evaluation by our quality team.The samples included two from lot 4247148, nine from lot 4212625, and one from lot 3347887.Two samples from lot 4212625 were received in opened packaging blisters, while the remaining samples were in sealed packaging blisters.Upon visual inspection, the samples exhibited an epoxy drip on the needle hub.One photograph depicted three packaging blister top webs, and the other showed two needle assemblies without packaging blisters and with the plastic shield removed; both needle assemblies had an epoxy drip on the needle hub.No additional defects or imperfections were observed.This condition is likely to occur during the assembly process if there is a jam at the cannulator.A device history record review was conducted for material number 305196, covering lots 4247148, 4212625, and 3347887.The review did not reveal any quality issues during the production of these lots that could have contributed to the reported condition.There were no related quality notifications, and all processes and final inspections complied with specification requirements.Verification of the cannulator settings confirmed they were correct, and the product flow was satisfactory.Based on the investigation and analysis of the returned samples, the symptom reported by the customer has been confirmed.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21675962
Report Number1911916-2025-00219
Device Sequence Number18220365
Product Code FMI
UDI-Device Identifier30382903051961
UDI-Public(01)30382903051961(11)231213(17)290228(10)3347887
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number3347887
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/02/2025
05/01/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/04/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown